Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 22, 2005, 3:04 PM CDT for Gallatin County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2005, 3:04 PM CDT (20:04 UTC)
- Expired
- Apr 22, 2005, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gallatin County, IL
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 22, 2:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 22 2005 MAIN CONCERNS ARE THE LINGERING EFFECTS OF THIS UPPER LOW TONIGHT AND EARLY SATURDAY...THEN WITH POSSIBLE WIDESPREAD FREEZE SUNDAY MORNING. CURRENT WEATHER SITUATION IS CHARACTERIZED BY AN UPPER LEVEL LOW NEAR KSTL WITH A VERY STRONG SHORTWAVE ASSOCIATED WITH IT. AS OF 100PM...CU FIELD ALREADY BEGINNING TO POP AND WE EXPECT RAPID DEVELOPMENT HERE THIS AFTERNOON. WILL WAIT UNTIL PRESS TIME TO DECIDE ON HOW TO ORIENTATE POPS FOR TONIGHT GIVEN LATEST RADAR TRENDS. WE NOW HAVE A SVR THUNDERSTORM WATCH FOR OUR EASTERN COUNTIES. PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. MAIN CONCERN TONIGHT WILL BE REMNANT PRECIP IN ASSOCIATION WITH THIS UPPER LOW. MODELS STILL DEVELOPING VERY DEEP AND CLOSED OFF UPPER LEVEL CYCLONE JUST TO OUR EAST FOR THE WEEKEND...RESULTING IN MUCH COOLER WEATHER. WITH STRONG NORTHWEST WINDS...IT WILL BE QUITE BLUSTERY...ESPECIALLY ON SATURDAY. H85 TEMPS TAKE A NOSE DIVE BEGINNING LATE TONIGHT...AND CONTINUE TO DROP INTO SATURDAY. THIS WILL RESULT IN HIGH TEMPERATURES ON SATURDAY TO BE IN 50 TO 57 RANGE...WITH COOLEST READINGS IN CLOUDIER AREAS OF SW INDIANA AND NW KY. NAM/GFS BRING ANOTHER PIECE OF ENERGY DOWN THE BACK SIDE OF THE UPPER LOW SATURDAY...WHICH COULD RESULT IN A FEW SHOWERS ACROSS OUR EASTERN COUNTIES...SO OPTED TO ADD A 20 POP IN THOSE LOCATIONS. THIS LINES UP BETTER WITH OUR EASTERN NEIGHBORS. H85 TEMPS CONTINUE TO DIVE EVEN FURTHER ON SATURDAY NIGHT...TO WHERE H85 TEMPS RANGE FROM -5 TO -8 DEG C BY SUNDAY MORNING...SO SFC TEMPS WILL BE CLOSE TO FREEZING IN MOST AREAS. WINDS SHOULD STAY UP SATURDAY NIGHT/SUNDAY MORNING...SO A FREEZE WARNING MAY BE NEEDED...BUT FROST SHOULD NOT BE AN ISSUE DUE TO THE WINDS STAYING UP. SO HAVE HOISTED A FREEZE WATCH FOR NOW FOR ALL AREAS. BY SUNDAY AFTERNOON...THE 06Z GFS AND 00Z ECMWF ARE IN GOOD AGREEMENT AND SHOW MAIN RIDGE AXIS OVER THE CENTRAL PLAINS...WITH THE WOUND UP SURFACE/UPPER LEVEL SYSTEM OVER THE EASTERN GREAT LAKES REGION. BY SUNDAY EVENING...A SURFACE LOW DEVELOPS IN THE EASTERN ROCKIES AND SLIDES SOUTH A BIT INTO THE SOUTHERN PLAINS AND THEN EAST TOWARD THE AREA. THE ETA IS FASTER IN BRINGING THIS LOW EASTWARD...MEANING WE COULD HAVE A CHANCE OF PRECIP IN OUR WESTERN COUNTIES MONDAY AFTERNOON. THE GFS ALSO INDICATES THAT PRECIP COULD BEGIN IN OUR WESTERN COUNTIES BY LATER IN THE AFTERNOON. SO WILL ADD A SLIGHT CHANCE POP IN OUR WESTERN COUNTIES AFTER 18Z MONDAY. THE 12Z GFS INDICATES A 40KT H85 JET AHEAD OF THE FRONT ON MONDAY NIGHT...WHICH COULD ACT TO ENHANCE THINGS A BIT...AND WE ALREADY HAVE A MENTION OF POSSIBLE STRONG STORMS IN THE HWO FOR THIS TIME PERIOD. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS FORECAST TO BISECT THE AREA BY 12Z TUESDAY. HIGH PRESSURE SHOULD BUILD INTO THE AREA FOR WEDNESDAY AND 850MB TEMPS ONCE AGAIN FALL BELOW ZERO AS EARLY AS LATE TUESDAY NIGHT BEHIND FRONT...SO WILL OPT TO LOWER TEMPS A BIT FOR WED MORNING AND AFTERNOON. A WEAK FRONT WILL ATTEMPT TO BREAK DOWN THE SFC RIDGE WEDNESDAY NIGHT INTO THURSDAY...BUT ACCORDING TO THE NEW GFS...THE RIDGE REMAINS STRONG ENOUGH TO WARD OFF ANY PRECIP. HOWEVER BY THURSDAY...ANOTHER SFC LOW DEVELOPS ACROSS THE ROCKIES AND MOVES EAST WITH TIME AND A FRONTAL BOUNDARY SETS UP ACROSS OUR CWA BY THURSDAY NIGHT AND INTO EARLY FRIDAY. THE PREVIOUS RUN OF THE GFS DOES NOT SEEM TO HAVE THIS SAME OUTPUT. WITH MANY OTHER THINGS TO WORRY ABOUT IN THE NEAR TERM (I.E. SEVERE WX EARLY TONIGHT...FREEZING TEMPS POSSIBLE SUNDAY MORNING...EARLY WEEK PRECIP CHANCES)...WILL LEAVE DRY FOR NOW. GUIDANCE TEMPS NOT TOO FAR OFF FROM ONE ANOTHER...WILL FOLLOW CLOSELY. ONLY MINOR DOWNWARD TWEEKS ARE REALLY NECESSARY THOUGH. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...FREEZE WATCH ALL COUNTIES. .MO...FREEZE WATCH ALL COUNTIES. .IL...FREEZE WATCH ALL COUNTIES. .IN...FREEZE WATCH ALL COUNTIES. && CW
Hazardous weather outlook, Apr 22, 11:54 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1154 AM CDT FRI APR 22 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1154 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF LINE FROM NEAR CADIZ KENTUCKY...TO NEAR MT CARMEL ILLINOIS. A SLIGHT RISK EXISTS WESTWARD FROM THE MODERATE RISK AREA...TO A LINE FROM FULTON KENTUCKY TO MT VERNON ILLINOIS. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON ALONG A DRY LINE ACROSS SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. THE STORMS WILL QUICKLY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS...AS THEY MOVE TO THE EAST NORTHEAST AROUND 35 TO 40 MPH. THE SEVERE STORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON OVER THE MODERATE RISK AREA. THE SEVERE WEATHER THREAT SHOULD COME TO AN END AROUND 5 PM. THE POTENTIAL ALSO EXISTS LATER THIS AFTERNOON FOR A FEW STORMS TO PRODUCE SOME SMALL HAIL OVER SOUTHERN ILLINOIS...AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE REGION. STRONG WEST AND NORTHWEST WINDS WILL ALSO BEGIN GUSTING IN EXCESS OF 30 MPH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF FREEZING TEMPERATURES THROUGHOUT THE QUAD STATE FOR A FEW HOURS SUNDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY NIGHT AND TUESDAY. SOME OF THESE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON OVER WESTERN KENTUCKY...SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS. DRS
In the hours before
Local storm report, Apr 22, 2:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG THOMPSONVILLE 37.91N 88.76W
04/22/2005 FRANKLIN IL EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED.
&&
MIKENLocal storm report, Apr 22, 2:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
04/22/2005 FRANKLIN IL TRAINED SPOTTER
TREE DOWN IN EASTERN PART OF WEST FRANKFORT.
&&
MIKENLocal storm report, Apr 22, 2:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CARRIER MILLS 37.69N 88.63W
04/22/2005 1.75 INCH SALINE IL LAW ENFORCEMENT
SOME OF THE HAIL WAS REPORTED TO BE LARGER THAN GOLF
BALLS.
&&
MIKENLocal storm report, Apr 22, 2:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 W HARRISBURG 37.74N 88.60W
04/22/2005 1.00 INCH SALINE IL LAW ENFORCEMENT
&&
MIKENLocal storm report, Apr 22, 2:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL HARRISBURG 37.74N 88.55W
04/22/2005 1.00 INCH SALINE IL LAW ENFORCEMENT
THIS WAS REPORTED ON THE EAST SIDE OF HARRISBURG.
&&
MIKENLocal storm report, Apr 22, 3:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
04/22/2005 SALINE IL TRAINED SPOTTER
HEAVY RAINFALL HAS FLOODED MANY STREETS IN AND AROUND
HARRISBURG.
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | White | 46 min |
| Apr 22, 1:26 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 34 min |
| Apr 22, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 41 min |
| Apr 22, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 33 min |
| Apr 22, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 45 min |
| Apr 22, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 47 min |
| Apr 22, 2:59 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 31 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 45 min |
| Apr 21, 7:45 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 45 min |
| Apr 22, 5:00 AM CDT | Severe Thunderstorm Warning | PAH | Todd | 45 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 48 min |
| Apr 21, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.